MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The catheter was received for analysis after decontamination.The returned device matches the upn and lot number provided by the customer.Visual inspection found a kink located approximately 1.5cm from the distal tip between ring1 and ring2.Both ring 1 and ring 2 seals were compromised.There was a section of the proximal seal on ring 1 missing.Functional inspection found the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against the specified curve template/fixture.The right curve test passed, but had an irregular shape due to a kink.The left curve failed to reach the specified template area; the tip does not curve to the left.X-ray analysis showed a bent center support.There was no evidence of guide coil collapse.The distal section was dissected.There was body fluid under ring 1, and in the interior of the sheath.The kevlar wrap was displaced and the center support was bent.Dissection showed one steering wire was detached from the center support.There was sign of a typical solder connection between the center support and detached steering wire.The detached steering wire had retracted under the kevlar wrap.The manufacturing batch record review confirmed that the device met all material, assembly and performance specification.Complaint confirmed.The most probable root cause of the reported difficulty is a design constraint of the product.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 18sept2017.It was reported the steering mechanism of the catheter broke.The intellatip mifi¿ xp temperature ablation catheter was selected for treatment of right atrial flutter.It was noted that the steering mechanism broke.No patient complications were reported.However device analysis found electrode ring 1 and ring 2 seals were compromised.Body fluid was found under ring 1, and in the interior of the sheath.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6907111
Report Number2134265-2017-09782
Device Sequence Number745224
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public08714729848028
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/19/2019
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number20094811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR